MAUDE Adverse Event Report: ABBOTT VASCULAR ACCULINK; CAROTID STENT

ABBOTT VASCULAR ACCULINK; CAROTID STENT
Model Number 1011343-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right internal carotid artery.A 6-8x30mm acculink self-expanding stent system (sess) was advanced to the lesion successfully.During deployment, the stent became exposed for 1-2mm and would not deploy any further.The sess was removed successfully, and a new same size accullink stent was used to successfully complete the procedure.There were no issues with the deployment mechanism.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported deployment issue was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the deployment issue was related to operational context.It is likely that the bends and smashed portions noted throughout the shaft prevented movement of the shaft lumens and contributed to the deployment issue.The bends likely occurred during advancement through the anatomy.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: returned goods lab identified a sheath separation on the device, but this was not noted during during the procedure.There was no resistance noted during the procedure, and it was confirmed that nothing remains in the patient anatomy.No additional information was provided.

Brand Name
ACCULINK
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9520024
Report Number2024168-2019-14973
Device Sequence Number535492
Product Code NIM
UDI-Device Identifier08717648076367
UDI-Public08717648076367
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number1011343-30
Device Catalogue Number1011343-30
Device Lot Number9032861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2019
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer02/08/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight73